On the Optimality of Interest Rate Smoothing
Sergio Rebelo () and
Danyang Xie
No 5947, NBER Working Papers from National Bureau of Economic Research, Inc
Abstract:
This paper studies some continuous-time cash-in-advance models in which interest rate smoothing is optimal. We consider both deterministic and stochastic models. In the stochastic case we obtain two results of independent interest: (i) we study what is, to our knowledge, the only version of the neoclassical model under uncertainty that can be solved in closed form in continuous time; and (ii) we show how to characterize the competitive equilibrium of a stochastic continuous time model that cannot be computed by solving a planning problem. We also discuss the scope for monetary policy to improve welfare in an economy with a suboptimal real competitive equilibrium, focusing on the particular example of an economy with externalities.
JEL-codes: E31 E43 (search for similar items in EconPapers)
Date: 1997-02
Note: EFG ME
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)
Published as Journal of Monetary Economics, Vol. 43, no. 2 (April 1999): 263-282.
Downloads: (external link)
http://www.nber.org/papers/w5947.pdf (application/pdf)
Related works:
Journal Article: On the optimality of interest rate smoothing (1999) 
Working Paper: On the Optimality of Interest Rate Smoothing (1996)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:nbr:nberwo:5947
Ordering information: This working paper can be ordered from
http://www.nber.org/papers/w5947
Access Statistics for this paper
More papers in NBER Working Papers from National Bureau of Economic Research, Inc National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.. Contact information at EDIRC.
Bibliographic data for series maintained by ().